Alert archive / New York / Wind Advisories in 2025
Wind Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Sep 5, 2025, 12:58 AM EDT for Erie County, Niagara County, New York. It took effect at Sep 5, 2025, 12:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2025, 12:58 AM EDT (04:58 UTC)
- In effect from
- Sep 5, 2025, 12:00 PM EDT
- Expired
- Sep 5, 2025, 5:08 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 2 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733 WWUS71 KBUF 050458 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1258 AM EDT Fri Sep 5 2025 NYZ001-010-051700- /O.NEW.KBUF.WI.Y.0013.250905T1600Z-250906T0000Z/ Niagara-Northern Erie- Including the cities of Niagara Falls and Buffalo 1258 AM EDT Fri Sep 5 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Niagara and Northern Erie Counties. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ020-021-051300- /O.CON.KBUF.FG.Y.0003.000000T0000Z-250905T1300Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 1258 AM EDT Fri Sep 5 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Visibility less than one quarter mile at times in areas of dense fog. * WHERE...Cattaraugus and Allegany Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Hitchcock
3 follow-up statements
130 WWUS71 KBUF 050741 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 341 AM EDT Fri Sep 5 2025 NYZ019-051300- /O.EXA.KBUF.FG.Y.0003.000000T0000Z-250905T1300Z/ Chautauqua- Including the cities of Jamestown 341 AM EDT Fri Sep 5 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Visibility less than one quarter mile at times in dense fog. * WHERE...Chautauqua County. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ NYZ020-021-051300- /O.CON.KBUF.FG.Y.0003.000000T0000Z-250905T1300Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 341 AM EDT Fri Sep 5 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Visibility less than one quarter mile at times in areas of dense fog. * WHERE...Cattaraugus and Allegany Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ NYZ001-010-051945- /O.CON.KBUF.WI.Y.0013.250905T1600Z-250906T0000Z/ Niagara-Northern Erie- Including the cities of Niagara Falls and Buffalo 341 AM EDT Fri Sep 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Niagara and Northern Erie Counties. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hitchcock
328 WWUS71 KBUF 051236 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 836 AM EDT Fri Sep 5 2025 NYZ019>021-051345- /O.EXP.KBUF.FG.Y.0003.000000T0000Z-250905T1300Z/ Chautauqua-Cattaraugus-Allegany- Including the cities of Jamestown, Olean, and Wellsville 836 AM EDT Fri Sep 5 2025 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Dense fog has dissipated and conditons continue to improve, therefore the Dense Fog Advisory will be allowed to expire. $$ NYZ001-010-060000- /O.CON.KBUF.WI.Y.0013.250905T1600Z-250906T0000Z/ Niagara-Northern Erie- Including the cities of Niagara Falls and Buffalo 836 AM EDT Fri Sep 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Niagara and Northern Erie Counties. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AR
945 WWUS71 KBUF 052108 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 508 PM EDT Fri Sep 5 2025 NYZ001-010-052215- /O.CAN.KBUF.WI.Y.0013.000000T0000Z-250906T0000Z/ Niagara-Northern Erie- Including the cities of Niagara Falls and Buffalo 508 PM EDT Fri Sep 5 2025 ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish this evening, therefore the Wind Advisory has been cancelled. $$ TMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Sep 4, 7:43 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Sep 4, 7:43 PM EDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 743 PM EDT Thu Sep 4 2025 .SYNOPSIS... Mainly dry weather will return Friday, although it will turn windy, especially northeast of Lake Erie across the Niagara Frontier. A secondary cold front will then cross the area Friday night and Saturday with a few more showers. This front will usher in much cooler air for the weekend, along with the potential for a few lake effect rain showers east of Lake Erie and Lake Ontario. && .NEAR TERM /THROUGH FRIDAY/... Back edge of showers exiting east of the Finger Lakes this evening, as a cold front pushes into eastern New York. Dry air will move into the region behind the cold front tonight. Low temperatures will fall to the mid to upper 40s across the western Southern Tier to the lower 50s elsewhere. A deep, closed low will continue to spin across northern Ontario through Friday. A robust shortwave trough will round the base of the parent trough Friday. A southerly flow will increase through the day. This will be the last warm day in this stretch with highs in the 70s. Windy conditions are likely northeast of Lake Erie with southwest winds 20 to 25 mph, gusts up to 45 mph northeast of Lake Erie. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A deep upper trough will slowly pivot through the eastern Great Lakes through Sunday night, which will allow for a cooler Canadian airmass to settle in across the region. 850mb temps will only be +1 to +3C by Sunday morning, which will not only lead to temps running solidly below normal but also the development of periodic lake effect rain showers, once additional synoptic moisture arrives to the region. Lake effect rain showers will mainly be found east of the lakes Saturday night through Sunday night. With the approaching trough axis, in concert with diurnal heating, additional showers may be found outside the primary lake effect areas during the day Sunday. && .LONG TERM /MONDAY THROUGH THURSDAY/... The stacked low and core of the cool airmass near James Bay will swing north of the region on Monday. A few lake effect rain showers could linger southeast of the lakes through the day as temperatures run well below normal through Monday night. Depending on how quickly sfc high pressure builds over the region, there could be a risk of frost across the interior locations. While broad upper level troughing will continue across the Northeast for much of the work week, mid/lower level ridging will allow for a quieter stretch of weather through Thursday. Sfc high pressure translating east of the region should allow for a gentle day to day warming trend through midweek, though temps on the whole will still likely average below normal. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... The back edge of showers will exit into eastern New York, ending across central New York by 02z. Dry conditions and VFR expected tonight. A southerly wind will increase Friday. Strong wind gusts up to 40kts are expected at KIAG/KBUF Fri afternoon. Outlook... Friday night and Saturday...VFR/MVFR with showers likely, especially over southern and eastern portions of the area. Sunday...VFR/MVFR with a chance of showers, especially east of Lake Erie and Lake Ontario. Monday...Mainly VFR. Slight chance of showers and MVFR east of Lake Erie and Lake Ontario. Tuesday...Mainly VFR. && .MARINE... A period of strong southwest winds will develop Friday ahead of a secondary cold front on Lake Erie and the west end of Lake Ontario, bringing another round of solid Small Craft Advisory conditions. The stronger winds will spread to the east end of Lake Ontario Friday night, then diminish areawide by early Saturday morning. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/TMA NEAR TERM...HSK/TMA SHORT TERM...AR/PP LONG TERM...AR/PP AVIATION...HSK/TMA MARINE...Hitchcock/HSK/TMA
Hazardous weather outlook, Sep 4, 4:04 PM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 404 PM EDT Thu Sep 4 2025 NYZ001>008-010>014-019>021-085-052015- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 404 PM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-052015- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 404 PM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:55 AM EDT | Dense Fog Advisory | BUF | Allegany, Cattaraugus, Chautauqua | 8 hr |
| Sep 5, 3:41 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie, Jefferson, Niagara, Orleans | 24 hr |
| Sep 5, 3:42 AM EDT | Small Craft Advisory | BUF | 24 hr |
Nearby
Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.